MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 18 CERE 10MMX34CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 18 CERE 10MMX34CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC418103430
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Initial reporter information such as the name, phone and email address are not available.Physical manufacturer name: (b)(4).The device is available to be returned for evaluation and testing.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the interventional embolization procedure targeting a 10 mm x 9 mm aneurysm with a 7 mm neck at the anterior cerebral artery (aca), the 10 mm x 34 cm presidio 18 cerecyte coil (pc418103430 / l14084) could did not fully enter the target lesion and could not be delivered to the second half of the aneurysm.During the advancement into the aneurysm, the coil became stretched and prematurely detached during the attempt to adjust the coil position.The entire coil was withdrawn, removed, and replaced; no additional damage was noted on the coil.There was no issue or difficulty with coil positioning, no report of resistance/friction between the coil and the headway® 17 microcatheter (microvention), no resistance between the guidewire and the microcatheter when the target site was being accessed, no resistance was reported at any time during the advancement of the coil through the microcatheter.It was confirmed that continuous flush had been maintained through the microcatheter.There was no coil entanglement with previously placed coils that could have contributed to the coil becoming stretched.The microcatheter was not repositioned over the coil and there were no kinks on the microcatheter that could have contributed to the event.The event did not result in any flow restriction or reduction.There was no report of patient injury or complication associated with the event.It was reported that there are residual coils (non-cerenovus) in the parent artery and the proximal blood vessels but there was no additional intervention required to secure the residual coils to the vessel wall.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to document the result of the analysis of the production records for lot l14084.A review of manufacturing documentation associated with this lot (l14084) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Updated sections: g.4, g.7, h.2, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.:(b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on (b)(6) 2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the interventional embolization procedure targeting a 10mm x 9mm aneurysm with a 7mm neck at the anterior cerebral artery (aca), the 10 mm x 34 cm presidio 18 cerecyte coil ((b)(4)/ l14084) could did not fully enter the target lesion and could not be delivered to the second half of the aneurysm.During the advancement into the aneurysm, the coil became stretched and prematurely detached during the attempt to adjust the coil position.The entire coil was withdrawn, removed, and replaced; no additional damage was noted on the coil.There was no issue or difficulty with coil positioning, no report of resistance/friction between the coil and the headway® 17 microcatheter (microvention), no resistance between the guidewire and the microcatheter when the target site was being accessed, no resistance was reported at any time during the advancement of the coil through the microcatheter.It was confirmed that continuous flush had been maintained through the microcatheter.There was no coil entanglement with previously placed coils that could have contributed to the coil becoming stretched.The microcatheter was not repositioned over the coil and there were no kinks on the microcatheter that could have contributed to the event.The event did not result in any flow restriction or reduction.There was no report of patient injury or complication associated with the event.It was reported that there are residual coils (non-cerenovus) in the parent artery and the proximal blood vessels but there was no additional intervention required to secure the residual coils to the vessel wall.The product was returned for evaluation; the investigational finding is documented below.Investigation summary: the non-sterile 10 mm x 34 cm presidio 18 cerecyte coil was received contained in a pouch.Visual inspection was performed.The hub has no appearance of damage.The device positioning unit (dpu) was in good condition.The coil introducer was partially unzipped but in good condition.The resheathing tool was also observed to be in good condition.Microscopic inspection was performed.The v-notch was in good condition.The resistance heating (rh) showed evidence that it was heated.The embolic coil was not returned with the device.Functional testing could not be conducted as the embolic coil was not returned and the resistance heating showed evidence that it was heated.A review of manufacturing documentation associated with this lot (l14084) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the 10 mm x 34 cm presidio 18 cerecyte coil became prematurely detached during the attempt to adjust the coil position was confirmed based on the evidence on the returned device that the resistance heating (rh) was heated.The evidence of the rh being heated indicates that the detachment button was pressed, though the exact time that it was pressed during the procedure cannot be determined.The reported issue that the coil had also became stretched during the attempt to adjust the coil position could not be confirmed as the embolic coil was not returned.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the reported premature coil detachment cannot be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported premature detachment.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.4, g.7, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PRESIDIO 18 CERE 10MMX34CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8597881
Report Number3008114965-2019-01010
Device Sequence Number2179958
Product Code HCG
UDI-Device Identifier00878528003229
UDI-Public00878528003229
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue NumberPC418103430
Device Lot NumberL14084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer06/03/2019
06/10/2019
07/02/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date06/04/2019
06/10/2019
07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1